Alert archive / California / Heat Advisories in 2019
Heat Advisory 2, NWS Eureka, CA
NWS Eureka, CA issued this heat advisory at Jun 12, 2019, 2:19 AM PDT for Humboldt County, Mendocino County, California. It took effect at Jun 12, 2019, 11:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2019, 2:19 AM PDT (09:19 UTC)
- In effect from
- Jun 12, 2019, 11:00 AM PDT
- Expired
- Jun 12, 2019, 7:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 71 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3798 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905 WWUS76 KEKA 120919 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 219 AM PDT Wed Jun 12 2019 CAZ105-107-113-122230- /O.NEW.KEKA.HT.Y.0002.190612T1800Z-190613T0200Z/ Northern Humboldt Interior-Northern Trinity- Southeastern Mendocino Interior- 219 AM PDT Wed Jun 12 2019 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING... The National Weather Service in Eureka has issued a Heat Advisory...which is in effect from 11 AM this morning to 7 PM PDT this evening. * LOCATIONS INCLUDE...Hoopa, Orleans, Willow Creek, Weaverville, Trinity Center, Ukiah, Hopland. * TEMPERATURES...High temperatures between 95 and 105 with overnight lows near 60. * IMPACTS...Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 911. && $$
1 follow-up statement
609 WWUS76 KEKA 122230 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 330 PM PDT Wed Jun 12 2019 CAZ105-107-113-130200- /O.CON.KEKA.HT.Y.0002.000000T0000Z-190613T0200Z/ Northern Humboldt Interior-Northern Trinity- Southeastern Mendocino Interior- 330 PM PDT Wed Jun 12 2019 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * LOCATIONS INCLUDE...Hoopa, Willow Creek, Ukiah, Hopland, Orleans, Weaverville, Trinity Center. * TEMPERATURES...High temperatures between 95 and 105 with overnight lows near 60. * IMPACTS...Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 911. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this heat advisory went out at Jun 11, 3:44 PM PDT, 10 hours 35 minutes earlier.
Area forecast discussion, Jun 11, 3:44 PM PDT, 10 hours 35 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 344 PM PDT Tue Jun 11 2019 .SYNOPSIS...Hot conditions will persist through the remainder of the afternoon, with above normal temperatures expected tomorrow as well. A very slightly cooling trend in interior areas is expected late in the week, with more significant cooling along the coast as the marine layer and stronger northerly winds return. Isolated thunderstorms will be possible across interior mountains of Trinity and northeast Mendocino County Wednesday afternoon and evening. && .DISCUSSION...Well above normal temperatures continue to impact much of California today due to the presence of high pressure aloft, and northwestern California is no exception to this rule. While all of the region is observing above normal temperatures today, perhaps the most anomalous temperatures have been observed in coastal areas where afternoon highs have soared into the upper 80s to as high as the mid-90s in a few areas, particularly in Humboldt County. These temperatures are approximately 25 to 30 degrees above normal, and while it is still not quite as hot as the interior valleys, these temperatures are much more rare. As of 3 PM, the Eureka climate station on Woodley Island has reached a maximum of 85 degrees, which will at least tie the all time maximum temperature for June with over 130 years of nearly continuous hourly observations. This unusual coastal warmth is due to a westward shift of the inland thermal trough, and also a lack of onshore flow to help bring the cooler marine airmass onshore. While somewhat similar temperatures are expected again tomorrow, current trends indicate that overall afternoon highs will be slightly lower than they were today. Still, well above normal temperatures are expected once again. Meanwhile, a few mostly dry thunderstorms will be possible across the interior mountains by the late afternoon and early evening, particularly in the vicinity of the Trinity Alps. This is due to the gradual approach of a weak low pressure system from the southwest, and an increase in weak southerly flow that will draw marginally increased moisture into the region. Occasional cloud to ground lightning strikes will be possible with this activity with minimal rainfall. For the remainder of the week and into early next week, while temperatures are likely to cool very slightly, readings will remain modestly above normal...generally in the low to mid 90s in interior low elevations. However, the marine layer is likely to reassert itself in coastal areas as the thermal low shifts back eastward to it's normal location and the offshore pressure gradient (and northerly winds) increase. That will result in a reversion to more typical conditions in these areas. && .AVIATION...Widespread VFR conditions will continue through tonight and much of Wednesday for almost all of northwest California. A few high clouds are passing through today, but otherwise skies are clear. We had some haze or perhaps a little shallow mist early this morning and last night along the coast, reducing the visibility to 2 to 5 SM at times. We may have similar conditions tonight into early Wednesday morning around CEC or perhaps ACV, but otherwise we should remain devoid of any fog or coastal low clouds until Wednesday night. Winds will remain very light, tending offshore during the overnight hours, and perhaps slightly more onshore but still under 10 kt on Wednesday. /AAD && .MARINE...We made few changes to the forecast winds and seas from the previous forecast. The only adjustments were to reflect the lighter winds over the coastal waters better, with the nearshore buoys showing calm winds at times today. We lowered seas from the previous forecast by 1 or 2 ft over portions of the waters as well. Generally we have lingering 2 to 3 ft waves at 8 seconds, with a weak swell of 2 to 3 ft at 13 seconds resulting in combined seas near 4 or 5 feet. If anything, these will become a little lower through Wednesday, resulting in the best conditions of the week. The light winds are all due to a broad thermal trough in control along and off of the California coast, with only weak high pressure offshore. The good weather window will continue until Thursday afternoon, when the thermal trough will retreat inland as high pressure offshore begins to strengthen and build back toward the coast. This will result in increasing northerly winds, first more locally off Pt St George and downwind of Cape Mendocino late Thursday. These winds will expand across all of our coastal waters heading into the weekend, with gale force gusts possible across portions of the outer waters. Steep northerly seas will build in response to these winds, possibly reaching 10 ft over the outer waters on Friday, and even a bit higher over the weekend. /AAD && .FIRE WEATHER...Isolated dry thunderstorms will be possible over the interior mountains of Del Norte, Trinity, and far northeastern Mendocino County Wednesday afternoon and evening. Fuel guidance indicates vegetation remains too moist for a watch or warning. However, given the prolonged period of above normal temperatures and low humidity expected for the foreseeable future, fuels are rapidly drying...and in particular the fine dead fuel and grasses. This will likely result in an uptick in the receptiveness of area fuels in the near-term, at least locally in low elevation areas dominated by finer fuels. /BRC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...Heat Advisory until 7 PM PDT this evening for CAZ101>108-110>113. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jun 11, 8:24 PM PDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 824 PM PDT Tue Jun 11 2019 CAZ103-130330- Northern Humboldt Coast- 824 PM PDT Tue Jun 11 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-104>108-110>113-130330- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 824 PM PDT Tue Jun 11 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A slight chance of thunderstorms exists over the interior mountains of northwest California during Wednesday afternoon and evening. Above normal temperatures are also expected again on Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-109-130330- Coastal Del Norte-Mendocino Coast- 824 PM PDT Tue Jun 11 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:00 AM PDT | Gale Watch | EKA | 36 hr | |
| Jun 12, 3:03 PM PDT | Small Craft Advisory | EKA | 4 days |
Nearby
Heat Advisories in California, 2019Every heat advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.